×

zbMATH — the first resource for mathematics

Relative hyperbolicity, trees of spaces and Cannon-Thurston maps. (English) Zbl 1222.57013
This paper proves a Cannon-Thurston map theorem for trees of relatively hyperbolic spaces. It generalizes previous Cannon-Thurston theorems of Bowditch and the first author.
The main theorem is stated in terms of trees of relatively hyperbolic spaces whose vertex spaces satisfy the quasi-isometrically embedded condition due to M. Bestvina and M. Feighn [J. Differ. Geom. 35, No. 1, 85–102 (1992; Zbl 0724.57029)]. Under some natural conditions of relative hyperbolicity, the inclusion of any vertex space in the tree of spaces has a Cannon-Thurston map, namely the embedding extends continuously to the boundary.
This is part of Pal’s PhD thesis supervised by Mj.

MSC:
57M50 General geometric structures on low-dimensional manifolds
20F65 Geometric group theory
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Bestvina M., Feighn M.: A combination theorem for negatively curved groups. J. Differ. Geom. 35, 85–101 (1992) · Zbl 0724.57029
[2] Bowditch, B.H.: Relatively hyperbolic groups. Southampton (1997) (preprint) · Zbl 1259.20052
[3] Bowditch, B.H.: The Cannon-Thurston map for punctured surface groups. Southampton (2002) (preprint) · Zbl 1138.57020
[4] Bowditch, B.H.: Stacks of hyperbolic spaces and ends of 3 manifolds. Southampton (2002) (preprint) · Zbl 1297.57044
[5] Cannon, J., Thurston, W.P.: Group invariant Peano curves. Princeton (1989) (preprint) · Zbl 1136.57009
[6] Cannon J., Thurston W.P.: Group invariant Peano curves. Geom. Topol. 11, 1315–1356 (2007) · Zbl 1136.57009 · doi:10.2140/gt.2007.11.1315
[7] Farb B.: Relatively hyperbolic groups. Geom. Funct. Anal. 8, 810–840 (1998) · Zbl 0985.20027 · doi:10.1007/s000390050075
[8] Ghys, E., de la Harpe P. (eds.): Sur les groupes hyperboliques d’apres Mikhael Gromov. Progress in Mathematics, vol. 83. Birkhauser, Boston Ma (1990) · Zbl 0731.20025
[9] Gromov, M.: Hyperbolic groups. In: Gersten, S.M. (eds.) Essays in Group Theory, MSRI Publications, vol. 8, pp. 75–263. Springer (1985)
[10] Minsky Y.N.: On rigidity, limit sets, and end invariants of hyperbolic 3-manifolds. J.A.M.S. 7, 539–588 (1994) · Zbl 0808.30027
[11] Mitra M.: Cannon-Thurston maps for hyperbolic group extensions. Topology 37, 527–538 (1998) · Zbl 0907.20038 · doi:10.1016/S0040-9383(97)00036-0
[12] Mitra M.: Cannon-Thurston maps for trees of hyperbolic metric spaces. J. Differ. Geom. 48, 135–164 (1998) · Zbl 0906.20023
[13] Mj, M.: Cannon-Thurston maps and bounded geometry. Teichmuller theory and moduli problems no. 10. In: Proceedings of Workshop on Teichmuller Theory at HRI, Allahabad, published by Ramanujan Mathematical Society, arXiv:math.GT/0603729, pp. 489–511 (2009) · Zbl 1204.57014
[14] Mj M.: Cannon-Thurston maps for pared manifolds of bounded geometry. Geom. Topol. 13, 189–245 (2009) arXiv:math.GT/0503581 · Zbl 1166.57009 · doi:10.2140/gt.2009.13.189
[15] Mj M., Reeves L.: A combination theorem for strong relative hyperbolicity. Geom. Topol. 12, 1777–1798 (2008) arXiv:math.GT/0611601 · Zbl 1192.20027 · doi:10.2140/gt.2008.12.1777
[16] Mosher L.: A hyperbolic-by-hyperbolic hyperbolic group. Proc. AMS 125, 3447–3455 (1997) · Zbl 0895.20028 · doi:10.1090/S0002-9939-97-04249-4
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.